MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) UROMAX ULTRA¿; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC - COSTA RICA (COYOL) UROMAX ULTRA¿; DILATOR, CATHETER, URETERAL
Model Number M0062251200
Medical Device Problem Code Device Packaging Compromised (2916)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device code relates to problem code for the reported issue of seal compromised.Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax balloon kit was used in the ureter during a urinary tract dilation procedure performed on (b)(6) 2017.According to the complainant, during unpacking, they noted that the sterile bag of the inflator was already opened compromising the sterile barrier.Reportedly, this device was used to complete the procedure.There were no patient complications reported as a result of the event.The patient¿s condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
A visual examination of the returned complaint device showed that the sterile packaging (tyvek) was partially opened and presented a crack on its original tray near the rear part of the gauge of the encore device.The noted defect can be addressed by (b)(4), which traced back to the design specifications which include but are not limited to the device requirements, testing processes, hazard analysis, implementation strategy, and user needs.Therefore, the most probable root cause of this complaint is design specification.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A search of the complaint database revealed that no other complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
UROMAX ULTRA¿
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6995925
Report Number3005099803-2017-03304
Device Sequence Number1354016
Product Code EZN
UDI-Device Identifier08714729341277
UDI-Public08714729341277
Combination Product (Y/N)N
PMA/510(K) Number
K980795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberM0062251200
Device Catalogue Number225-120
Device Lot Number19934854
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2017
Initial Date Received by Manufacturer 10/18/2017
Supplement Date Received by Manufacturer12/13/2017
Initial Report FDA Received Date11/02/2017
Supplement Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1